MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pc confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, and the pull wire was in its original position on the distal end of the pusher assembly.If the pc is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and the embolization coil may detach from its pusher assembly.The ovalization on the distal end of the lantern likely contributed to the resistance.The pc embolization coil was detached within the ovalized location of the lantern.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using packing coils (pc), a pod coil, a lantern delivery microcatheter (lantern), a non-penumbra catheter (.038), and a guidewire.During the procedure, the lantern was advanced through a non-penumbra catheter into the target location.It was reported that one pod coil was successfully implanted.The physician then attempted to advance a pc through the lantern; however, the lantern kicked back.Upon re-advancing, the lantern would not advance through the non-penumbra catheter.It was noted that the lantern may have been kinked.Therefore, the physician retracted the pc and noticed that the coil had unintentionally detached within the lantern.The lantern was then removed containing the detached pc.After removal, the lantern was noticed to be kinked at the distal end.The lantern was attempted to be flushed; however, the detached pc was stuck at the kinked location and would not flush out.The procedure was completed using a new pc, a non-penumbra microcatheter, and the same non-penumbra catheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18964359
Report Number3005168196-2024-00097
Device Sequence Number8161858
Product Code HCG
UDI-Device Identifier00814548017655
UDI-Public814548017655
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF00008252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005